Alert archive / Mississippi / Tornado Warnings in 2010
Tornado Warning 41, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Jun 2, 2010, 3:11 PM CDT for Lincoln County, Mississippi. It was in force for 23 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2010, 3:11 PM CDT (20:11 UTC)
- Expired
- Jun 2, 2010, 3:34 PM CDT
- In force
- 23 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
County Lincoln County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 3:15 PM CDT | HAIL 1 | 2 Wsw Bogue Chitto, MS | NICKEL TO QUARTER SIZE HAIL ON INTERSTATE 55. WINDS ESTIMATED AT 50 MPH. |
| Jun 2, 3:22 PM CDT | FUNNEL CLOUD | Bogue Chitto, MS | FUNNEL CLOUD REPORTED JUST SOUTH OF THE BOGUE CHITTO ROAD AND HIGHWAY 51 INTERSECTION. |
| Jun 2, 3:29 PM CDT | HAIL 0.75 | 2 Sw Bogue Chitto, MS | DIME SIZED HAIL WAS REPORTED AT EXIT 30 ON INTERSTATE 55 SOUTH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.2 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2069 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 698 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
815
WFUS54 KJAN 022011
TORJAN
MSC085-022045-
/O.NEW.KJAN.TO.W.0041.100602T2011Z-100602T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
311 PM CDT WED JUN 2 2010
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* TORNADO WARNING FOR...
SOUTH CENTRAL LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI...
* UNTIL 345 PM CDT
* AT 311 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO NEAR BOGUE
CHITTO MOVING EAST AT 10 MPH.
* THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.
&&
LAT...LON 3145 9056 3150 9040 3138 9034 3135 9048
3135 9049
TIME...MOT...LOC 2011Z 254DEG 5KT 3141 9047
$$
JA1 follow-up statement
156
WWUS54 KJAN 022034
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
334 PM CDT WED JUN 2 2010
MSC085-022044-
/O.CAN.KJAN.TO.W.0041.000000T0000Z-100602T2045Z/
LINCOLN MS-
334 PM CDT WED JUN 2 2010
...THE TORNADO WARNING FOR SOUTH CENTRAL LINCOLN COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE TORNADO WARNING HAS WEAKENED.
LAT...LON 3145 9056 3150 9040 3138 9034 3135 9048
3135 9049
TIME...MOT...LOC 2034Z 254DEG 5KT 3142 9043
$$
JAWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Jun 2, 3:07 PM CDT, 4 minutes earlier.
Area forecast discussion, Jun 2, 3:07 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 307 PM CDT WED JUN 2 2010 .DISCUSSION...A COMBINATION OF TRANSIENT WEAK UPPER LEVEL TROUGHS AND NUMEROUS TSRA OUTFLOW BOUNDARIES WILL CONTINUE TO INFLUENCE OUR DIURNAL COVERAGE OF SHRA/TSRA EACH AFTERNOON THROUGH THE END OF THE WORK WEEK. FOR THIS EVENING...A SEA BREEZE INDUCED SURGE OF SHRA/TSRA MOVING STEADILY NWD INTO THE HIGHWAY 84 CORRIDOR THROUGH 500 PM AND SHOULD REACH THE I-20 REGION AROUND SUNSET AS IT GRADUALLY DIMINISHES. HAVE NOTED MICROBURST POTENITAL IN PREVIOUS DISCUSSION AND KTUP HAS SEEN A MICROBURST BEFORE 300 PM. LIGHTNING STRIKES...HEAVY RAINS OF 1-2 INCHES...PENNY SIZE HAIL AND GUSTY WINDS OF 50-60MPH ARE THE MAIN RISKS FROM THE STRONGEST STORMS WITH STORM MOTIONS GENERALLY NEWD AT 10-15MPH. DEVIANT STORM MOTIONS WITH ANY SLY COMPONENT WILL NEED CLOSE MONITORING THIS EVENING. BOTH THURSDAY AND FRIDAY APPEAR TO BE DIURNALLY VERY ACTIVE IN THE CONVECTION DEPARTMENT AS A MID LEVEL LOW PRESSURE SYSTEM FORMS IN SRN LA AND TRACKS ROUGHLY ALONG I-10 ACROSS THE CENTRAL GULF STATES. AT THE SAME TIME...A STALLING SURFACE FRONTAL ZONE DROPS INTO THE MID SOUTH AND STALLS FROM SRN AR INTO SRN TN. THIS BOUNDARY WILL SERVE TO TRIGGER ADDITIONAL TSRA OUTFLOWS WHICH SHOULD SAG SWD INTO OUR NRN COUNTIES AS WELL LATE THURSDAY AND AGAIN ON FRIDAY. THE JUXTAPOSITION OF THE UPPER LOW AND WELL-DEFINED LOW LEVEL BOUNDARIES SHOULD RESULT IN STRONGER UPDRAFT POTENTIAL AND MODELS INDICATE POCKETS OF K INDEXES IN THE L40S. WILL INCLUDE A MENTION OF ISOLATED STRONG/SEVERE TSRA IN HWOJAN FOR BOTH THURSDAY AND FRIDAY IN THIS PACKAGE AND HAVE BUMPED UP OUR HAZARD PROBABILITIES ACCORDINGLY. TEMPERATURE RANGE SHOULD REMAIN CLOSE TO PERSISTENCE WITH LOWS 68-71F AND HIGHS APPROACHING 88-90F OR SO BEFORE RAINS DEVELOP. HAVE ADJUSTED MAV MOS POPS UPWARD IN MOST LOCATIONS...ESPECIALLY SRN HALF DURING THE AFTERNOONS./40/ && PREV DISCUSSION...LONG TERM(SATURDAY THROUGH WEDNESDAY)...THERE ARE STILL DIFFERENCES IN THE MODELS WITH THE PROGRESSION OF THE SHORTWAVE TROUGH ACROSS OUR REGION SATURDAY BUT CONSENSUS IS FOR A SLOWER EXIT AND HIGHER POPS FOR OUR CWA INTO SATURDAY. THE 00Z GFS IS THE DEEPER SOLUTION OF THE NAM/SREF/ECMWF AND CLOSES OFF A LOW WITH AN ASSOCIATED SURFACE LOW CENTERED OVER SOUTHERN MISSISSIPPI/ SOUTHEAST LOUISIANA BY NOON FRIDAY. A SURGE OF GREATER THAN TWO INCH PWATS IS EXPECTED OVER OUR SOUTHEAST ZONES WHICH WILL ADD TO THE POTENTIAL FOR LOCALLY HEAVY RAIN IN OUR SOUTHEAST AS WELL. THE CLOUDS AND RAIN WILL HOLD AFTERNOON HIGHS CLOSER TO NORMAL. THE CLOSED LOW WILL SHIFT EAST OF OUR CWA FRIDAY NIGHT AND SATURDAY ALTHOUGH MODELS MAINTAIN AN UPPER LEVEL TROUGH AXIS OVER OUR SOUTHEAST THROUGH SATURDAY. THIS UPPER LEVEL TROUGH AXIS WILL PROLONG RAIN CHANCES OVER OUR SOUTH WHILE OUR DELTA REGION WILL SEE LITTLE IN THE WAY OF RAIN FRIDAY NIGHT AND SATURDAY. SUNDAY THROUGH WEDNESDAY A LARGE BROAD UPPER LEVEL RIDGE WILL SPREAD EAST ACROSS THE SOUTHERN TIER STATES FROM THE SW CONS. THE ADVERTISED WARM UP IS EXPECTED ALTHOUGH MODELS STILL DEPICT A STALLING COLD FRONT DROPPING INTO OUR NORTHEAST ZONES MONDAY BEFORE DRIFTING NORTH OF OUR CWA TUESDAY. THIS BOUNDARY IS EXPECTED TO SERVE AS A FOCUS FOR DIURNAL CONVECTION OVER OUR CWA MONDAY INTO TUESDAY AND HOLD AFTERNOON HIGHS DOWN IN THE NORTHEAST. THE GFS IS MUCH STRONGER WITH THE UPPER LEVEL RIDGE THAN THE ECMWF AND RESULTS IN A WARMER AND DRIER FORECAST FOR THE START OF NEXT WEEK. THE LATEST GFS MOS MAX TEMPS WERE AMONG THE HIGHEST ENSEMBLE MEMBERS SUNDAY THROUGH WEDNESDAY. CONSIDERING THE ECMWF HAVE CUT SEVERAL DEGREES OFF MAX TEMPS THROUGH THE PERIOD CLOSER TO ENSEMBLE MEANS. AFTERNOON HIGHS ARE STILL EXPECTED IN THE MID 90S THROUGH THE PERIOD WHICH WILL BE 6 TO 8 DEGREES ABOVE NORMAL. /22/ && .AVIATION...VFR CONDS WILL PREVAIL THRU EARLY EVENING ACCOMPANIED BY LGT SLWY SFC WNDS. SCATTERED SHWRS/TS ARE XPCTD TO CONTINUE INTO THE EARLY EVENING HOURS...DIMINISHING IN COVERAGE 02-03Z. OCNL BRIEF IFR CONDS INVOF THESE SHWRS AND STORMS LIKELY. VFR CONDS XPCTD THRU THE REST OF THE EVENING BEFORE A GRADUAL TREND TOWARD MVFR IN MIST OCCURS 09-11Z. LGT SFC WINDS XPCTD THRU THE PERIOD. MORE ROBUST AND SLIGHTLY EARLIER SHRA/TSRA DEVELOPMENT ON THURSDAY STARTING AROUND 16-19Z. THESE STORMS COULD PERSIST A FEW HOUR LONGER INTO THURSDAY EVENING BEFORE DYING OUT 03-06Z./BK/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 70 89 71 88 / 19 57 25 50 MERIDIAN 69 88 69 89 / 19 66 32 54 VICKSBURG 69 89 70 88 / 15 49 22 48 HATTIESBURG 70 87 72 89 / 35 74 33 68 NATCHEZ 69 87 72 88 / 30 64 23 68 GREENVILLE 70 91 70 91 / 10 35 21 32 GREENWOOD 69 90 69 90 / 11 37 22 36 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Jun 2, 9:57 AM CDT, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 957 AM CDT WED JUN 2 2010 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 031500- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 957 AM CDT WED JUN 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH...VERY HEAVY RAINFALL...FREQUENT LIGHTNING AND SMALL HAIL ARE EXPECTED TO DEVELOP ACROSS THE REGION LATE THIS MORNING...WITH THIS ACTIVITY CONTINUING INTO THE EARLY EVENING HOURS. LOCALIZED FLOODING WILL BE POSSIBLE DUE TO THE SLOW MOVEMENT OF THE STORMS. A FEW STORMS CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 60 MPH WILL BE POSSIBLE THIS AFTERNOON AND EARLY THIS EVENING...ESPECIALLY ALONG AND SOUTHEAST OF THE NATCHEZ TRACE PARKWAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED STRONG STORMS WILL BE POSSIBLE THURSDAY ACROSS THE OUTLOOK AREA AS AN UPPER LEVEL TROUGH SHIFTS EAST INTO THE REGION. THIS WILL CAUSE A WEAK FRONT TO SINK SOUTH TOWARDS THE OUTLOOK AREA THURSDAY AFTERNOON. THESE FEATURES...COMBINED WITH DAYTIME HEATING AND A MOIST AND UNSTABLE AIR MASS...WILL CAUSE SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS THE AREA DURING THE AFTERNOON HOURS. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 40 MPH AND AS WELL AS SMALL HAIL. HEAVY RAINFALL WILL ALSO POSSIBLE WITH THESE SHOWERS AND THUNDERSTORMS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. BK
In the hours before
Special weather statement, Jun 2, 1:51 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 151 PM CDT WED JUN 2 2010 MSZ073-074-021935- FORREST MS-LAMAR MS- 151 PM CDT WED JUN 2 2010 A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WERE LOCATED 12 MILES SOUTHEAST OF LUMBERTON AT 150 PM CDT...MOVING NORTH AT 20 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM. PEOPLE IN SOUTHEASTERN LAMAR AND SOUTHERN FORREST COUNTIES SHOULD MONITOR THIS STRONG CLUSTER OF THUNDERSTORMS CLOSELY. JA
Special weather statement, Jun 2, 2:03 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 203 PM CDT WED JUN 2 2010 MSZ027-036-021950- CARROLL MS-HOLMES MS- 203 PM CDT WED JUN 2 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTHEAST OF LEXINGTON AT 203 PM CDT...MOVING NORTHEAST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN CENTRAL HOLMES AND SOUTH CENTRAL CARROLL COUNTIES SHOULD MONITOR THIS STORM CLOSELY. JA
Special weather statement, Jun 2, 2:07 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 207 PM CDT WED JUN 2 2010 MSZ030-031-021935- CLAY MS-LOWNDES MS- 207 PM CDT WED JUN 2 2010 STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WERE LOCATED 3 MILES SOUTHWEST OF COLUMBUS...AND NEAR WEST POINT...AT 207 PM CDT...MOVING EAST AT 5 MPH. VERY HEAVY RAIN ALONG WITH CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THESE STORMS. PEOPLE IN LOWNDES AND SOUTHEASTERN CLAY COUNTIES SHOULD MONITOR THESE STORMS CLOSELY. BK
Special weather statement, Jun 2, 2:13 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 213 PM CDT WED JUN 2 2010 MSZ054-062-022000- LINCOLN MS 213 PM CDT WED JUN 2 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER BROOKHAVEN AT 213 PM CDT...MOVING NORTHEAST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN NORTHEASTERN LINCOLN COUNTIES SHOULD MONITOR THIS STORM CLOSELY. JA
Special weather statement, Jun 2, 2:19 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 219 PM CDT WED JUN 2 2010 LAZ024-026-022000- CATAHOULA LA-CONCORDIA LA- 219 PM CDT WED JUN 2 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTHWEST OF MAYNA AT 219 PM CDT...MOVING EAST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN WEST CENTRAL CONCORDIA AND SOUTHERN CATAHOULA PARISHES SHOULD MONITOR THIS STORM CLOSELY. JA
Local storm report, Jun 2, 3:10 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
310 PM CDT WED JUN 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL 3 S BROOKHAVEN 31.54N 90.45W
06/02/2010 E0.75 INCH LINCOLN MS LAW ENFORCEMENT
&&
27The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 2:38 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 37 min |
| Jun 2, 2:59 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Marion | 46 min |
| Jun 2, 3:04 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 56 min |
| Jun 2, 5:16 PM CDT | Severe Thunderstorm Warning | JAN | Grenada, Webster | 29 min |
| Jun 2, 5:26 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Oktibbeha | 32 min |
| Jun 2, 6:05 PM CDT | Flash Flood Warning | JAN | Lauderdale | 115 min |
Nearby
Tornado Warnings in Mississippi, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.